Alert archive / California / Wind Advisories in 2017

Wind Advisory 43, NWS Los Angeles, CA

May 9, 2017

NWS Los Angeles, CA issued this wind advisory at May 9, 2017, 7:40 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 9, 2017, 7:40 PM PDT (02:40 UTC)
Expired
May 10, 2017, 2:59 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

168 
WWUS76 KLOX 100240
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
740 PM PDT Tue May 9 2017

CAZ059-101045-
/O.NEW.KLOX.WI.Y.0043.170510T0240Z-170510T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
740 PM PDT Tue May 9 2017

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 4 AM PDT Wednesday. 

* WINDS AND TIMING...Southwest winds 20 to 30 mph with gusts to 45
  mph will affect the western portion of the Antelope Valley this
  evening through early Wednesday morning. Local gusts up to 55
  mph will be possible near Lake Palmdale during this time. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Roadways affected by gusty winds may
  include Highways 14 and 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Smith
1 follow-up statement
547 
WWUS76 KLOX 100959
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
259 AM PDT Wed May 10 2017

CAZ059-101100-
/O.CAN.KLOX.WI.Y.0043.000000T0000Z-170510T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
259 AM PDT Wed May 10 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

There are no longer widespread advisory level wind gusts. Isolated
gusts to 45 mph will persist through dawn in the western
foothills.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 9, 5:46 PM PDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 9, 5:46 PM PDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
546 PM PDT Tue May 9 2017

...Updated Aviation Discussion...

.SYNOPSIS...
A low over southwest Arizona will slowly shift east of the area
tonight through Wednesday...as high pressure builds over the
region. Overnight low clouds and fog will affect coast and valley
locations through Friday. Gusty northerly winds are expected over
portions of the area Friday into Saturday. An upper low will
approach the West Coast over the weekend bringing dry but cooler
conditions to Southwest California.

&&

.SHORT TERM...(TDY-FRI)

Major eddy circulation in progress with coastal winds gusting to
30 mph at times south of Pt Conception and the marine lyr up to
around 5000 ft deep (almost up to the Mt Wilson observatory). It's
likely reached its peak depth today as model soundings show little
change in depth tomorrow. Still, with strong southeast flow in
place, a 4 mb onshore trend today, and a little bit of energy
aloft rotating around the upper low to our south there's a good
chance for at least some drizzle later tonight and possibly some
light measurable rain, especially near the foothills of the San
Gabriels. Overall another cool, cloudy day Wednesday, though
perhaps a reverse clearing pattern like what occurred today with
the coast clearing earlier than the interior. Ventura County may
again be in the shadow of the Santa Monicas and be somewhat less
cloudy than other areas, though southeast flow doesn't look quite
as strong tomorrow as it was today.

On Thursday the upper ridge moves overhead that will bring warming
aloft and squash the marine lyr quite a bit. The eddy is expected
to dissipate by then as well so valley areas should see a
significant jump in temps but probably little change for the
coast.

The ridge moves east Friday as a trough moves onshore across the
Pac NW and northern CA. Overall not much change expected in temps
or marine lyr depth from Thursday.

.LONG TERM...(SAT-TUE)

Increasing northerly winds expected late Friday into Saturday which
will bring gusty and possibly advisory level north to northwest winds
to the Central Coast, southern SB County, and the Grapevine area
through the weekend but strongest early Saturday. This will likely
help clear the marine lyr out north and west of Ventura County.
Meanwhile, a trough will continue to dig along the west coast and
be deepest Sunday before lifting out early next week. Highs should
be coolest Sunday before warming to near to slightly above normals
Mon/Tue.

&&

.AVIATION...10/0000Z.

At 2350Z, there was a deep moist layer at KLAX with the inversion
top at 6000 feet with a temperature of 17 degrees Celsius. The
base of the inversion was at 3500 feet.

Overall low confidence in tafs as a coastal eddy deepens the
marine layer. Expect cigs to move inland over the coast and all
valley locations...but lower confidence in timing and height of
cigs. In general expect high ifr to mvfr cigs in most locations.
But lower ifr to lifr conditions will be possible for Central
Coast sites KSBP and KSMX.

In addition...gusty southeast winds are affecting coastal
locations of LA and Ventura Counties. Uncertainty as to the timing
of these winds...as they slowly shift to the south. They are
expected to diminish between 01z to 04z this evening but timing
may be off by 1 to 2 hrs.

KLAX...Low confidence in the 00Z TAF. The timing of marine layer
cigs moving over the site this evening is low confidence. Winds
are expected to diminish as they shift to southerly between 01z to
04z...but timing is low certainty. There is a 30% chance of east
winds over 10 knots between 06z to 12z. There is a 30% chance
winds shift to south-southwest Wednesday afternoon.

KBUR...Moderate confidence in the 00Z TAF. Timing of cigs lowering
to MVFR is lower confidence. There is a 20% chance of ifr cigs
developing overnight.

&&

.MARINE...09/200 PM.

SCA conds are not expected through Thu, although southeast winds
may get close to SCA levels from northwest of Catalina Island
through western portions of the SBA Channel and near shore areas
north of Point Conception late tonight through Wed morning.

A strong high will move into the East Pacific late in the week...
with a good chance of SCA conds across much of the waters
Friday and Saturday, and a chance of Gale Force winds, especially
across the outer waters.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
High surf and strong rip currents are possible for late week at
area beaches.

&&

PUBLIC...MW
AVIATION...Smith
MARINE...Sweet
SYNOPSIS...Smith

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:19 PM PDTWind AdvisoryLOX12 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.